MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted or explanted, give date: not applicable, as the lens was not implanted.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zlb00 16.0 diopter intraocular lens (iol) was noticed scratched when removing from packaging with no patient contact.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 04/24/2018.Device returned to manufacturer: yes.The product was returned to the manufacturing site for evaluation.Visual inspection shows the product was cut into a few pieces, and only two pieces were returned for investigation.The returned parts do not form a complete product.The lens was inspected by a qualified final inspection manufacturing specialist using 12x magnification.Scratches marks were observed in the middle of the lens near to the cutting area.Unable to determine if these scratches were a result from lens cutting process or handling process.Cosmetic issue is confirmed however how and when the scratches were introduced could not be determined.The manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7464399
Report Number3011852734-2018-00065
Device Sequence Number11148684
Product Code MFK
UDI-Device Identifier05050474560598
UDI-Public(01)05050474560598(17)210717
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/17/2021
Device Model NumberZLB00
Device Catalogue NumberZLB00U0160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2018
Initial Date Received by Manufacturer 03/28/2018
Supplement Date Received by Manufacturer05/15/2018
Initial Report FDA Received Date04/26/2018
Supplement Report FDA Received Date05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1